x
Info
x
Warning
x
Danger
 / 
 / 
 / 
A client who is disoriented and agitated comes to the emergency department

Question : A client who is disoriented and agitated comes to the emergency department : 2135482

11. A client who is disoriented and agitated comes to the emergency department after using methamphetamine. Vital signs are blood pressure 162/98, heart rate 142 and irregular, and respirations 32. Which of the following actions is priority for the nurse to implement? a. Reorient the client at frequent intervals.

b. Monitor the client’s ECG and vital signs.

c. Keep the client in a quiet and darkened room.

d. Obtain a health history including prior drug use.

12. The nurse is caring for a client who takes methadone daily to prevent a relapse of heroin addiction and has been admitted for knee surgery. Which of the following actions should the nurse include in the plan of care to promote effective pain control postoperatively?

a. Use a mixed opioid agonist–antagonist drug for pain relief.

b. Administer opioid analgesics on a regularly scheduled basis.

c. Avoid use of opioids and use alternatives such as NSAIDs.

d. Give prescribed doses of opioid pain medication as-needed for pain.

13. An older adult has been taking alprazolam and calls the clinic asking for a refill of the prescription 1 month before it should need to be refilled. Which of the following responses is most appropriate?

a. “The prescription cannot be refilled for another month. What happened to all of your pills?”

b. “Do you have any muscle cramps or tremors if you don’t take the medication frequently?”

c. “I will ask the doctor to prescribe a few more pills, but you will not be able to get any more for another month.”

d. “I am concerned that you may be overusing the alprazolam. Let’s make an appointment for you to see the doctor today.”

14. An agitated individual is brought to the emergency department by friends who state that the client took a hallucinogenic drug at a party and then tried to jump from a second-story window. Which of the following nursing diagnoses is priority?

a. Risk for injury related to altered perception.

b. Ineffective health maintenance related to drug use.

c. Powerlessness related to loss of behavioural control.

d. Ineffective denial related to lack of control of life situation.

15. Suicide is an overdose effect of which of the following substances?

a. Alcohol

b. Inhalants

c. Opioids

d. Hallucinogens

16. The nurse is caring for a young adult who has a cocaine addiction. Which of the following routes of cocaine administration results in the fastest absorption and the highest “rush”?

a. Smoking

b. Buccal

c. Oral

d. Intranasal

Solution
5 (1 Ratings )

Solved
Nursing 1 Year Ago 134 Views
This Question has Been Answered!

Related Answers
Unlimited Access Free
Explore More than 2 Million+
  • Textbook Solutions
  • Flashcards
  • Homework Answers
  • Documents
Signup for Instant Access!
Ask an Expert
Our Experts can answer your tough homework and study questions
18669 Nursing Questions Answered!
Post a Question